EconPapers    
Economics at your fingertips  
 

Optimal Surplus-dependent Reinsurance under Regime-Switching in a Brownian Risk Model

Julia Eisenberg, Lukas Fabrykowski and Maren Diane Schmeck
Additional contact information
Julia Eisenberg: Center for Mathematical Economics, Bielefeld University
Lukas Fabrykowski: Center for Mathematical Economics, Bielefeld University
Maren Diane Schmeck: Center for Mathematical Economics, Bielefeld University

No 648, Center for Mathematical Economics Working Papers from Center for Mathematical Economics, Bielefeld University

Abstract: In this paper, we consider a company that wishes to determine the optimal reinsurance strategy minimising the total expected discounted amount of capital injections needed to prevent the ruin. The company's surplus process is assumed to follow a Brownian motion with drift, and the reinsurance price is modelled by a continuous-time Markov chain with two states. The presence of regime-switching complicates substantially the optimal reinsurance problem, as the surplus-independent strategies turn out to be suboptimal. We develop a recursive approach that allows to represent a solution to the corresponding Hamilton-Jacobi-Bellman equation and the corresponding reinsurance strategy as the unique limits of the sequence of solutions to ordinary differential equations and their first and second order derivatives. Via Ito's formula we prove the constructed function to be the value function. Two examples illustrate the recursive procedure along with a numerical approach yielding the direct solution to the HJB equation.

Keywords: Reinsurance; Regime-switching; Brownian motion; Markov chain; Optimal control; HJB equation; Ordinary differential equations; Boundary value problem (search for similar items in EconPapers)
Pages: 36
Date: 2021-04-06
New Economics Papers: this item is included in nep-rmg
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://pub.uni-bielefeld.de/download/2953603/2953606 First Version, 2021 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bie:wpaper:648

Access Statistics for this paper

More papers in Center for Mathematical Economics Working Papers from Center for Mathematical Economics, Bielefeld University Contact information at EDIRC.
Bibliographic data for series maintained by Bettina Weingarten ().

 
Page updated 2023-03-26
Handle: RePEc:bie:wpaper:648